Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2010, 2:43 PM MDT for Rio Grande County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2010, 2:43 PM MDT (20:43 UTC)
- Expired
- Jul 19, 2010, 3:31 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 213 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3425 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WUUS55 KPUB 192043
SVRPUB
COC105-192145-
/O.NEW.KPUB.SV.W.0182.100719T2043Z-100719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...
* UNTIL 345 PM MDT
* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF MONTE VISTA...OR 25 MILES WEST OF ALAMOSA...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN RIO GRANDE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3761 10638 3755 10605 3740 10604 3740 10636
3740 10645
TIME...MOT...LOC 2043Z 286DEG 16KT 3750 10630
WIND...HAIL 60MPH 1.00IN
$$5 follow-up statements
601
WWUS55 KPUB 192052
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT MON JUL 19 2010
COC105-192145-
/O.CON.KPUB.SV.W.0182.000000T0000Z-100719T2145Z/
RIO GRANDE CO-
252 PM MDT MON JUL 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RIO GRANDE COUNTY UNTIL 345 PM MDT...
AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF MONTE VISTA...OR 23 MILES WEST OF ALAMOSA...MOVING EAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN RIO GRANDE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3761 10638 3755 10605 3740 10604 3740 10636
3740 10645
TIME...MOT...LOC 2052Z 287DEG 13KT 3750 10628
WIND...HAIL 60MPH 1.00IN
$$222 WWUS55 KPUB 192059 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT MON JUL 19 2010 COC105-192145- /O.CON.KPUB.SV.W.0182.000000T0000Z-100719T2145Z/ RIO GRANDE CO- 259 PM MDT MON JUL 19 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RIO GRANDE COUNTY UNTIL 345 PM MDT... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MONTE VISTA...OR 21 MILES WEST OF ALAMOSA...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN RIO GRANDE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3760 10635 3755 10605 3740 10604 3740 10640 TIME...MOT...LOC 2059Z 287DEG 13KT 3749 10625 WIND...HAIL 60MPH 1.00IN $$
978 WWUS55 KPUB 192109 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT MON JUL 19 2010 COC105-192145- /O.CON.KPUB.SV.W.0182.000000T0000Z-100719T2145Z/ RIO GRANDE CO- 309 PM MDT MON JUL 19 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RIO GRANDE COUNTY UNTIL 345 PM MDT... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MONTE VISTA...OR 19 MILES WEST OF ALAMOSA...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN RIO GRANDE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3759 10629 3753 10605 3740 10604 3740 10636 TIME...MOT...LOC 2109Z 289DEG 14KT 3747 10621 WIND...HAIL 60MPH 1.00IN $$
850 WWUS55 KPUB 192119 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT MON JUL 19 2010 COC105-192145- /O.CON.KPUB.SV.W.0182.000000T0000Z-100719T2145Z/ RIO GRANDE CO- 319 PM MDT MON JUL 19 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RIO GRANDE COUNTY UNTIL 345 PM MDT... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF MONTE VISTA...OR 17 MILES WEST OF ALAMOSA...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN RIO GRANDE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3754 10620 3750 10605 3740 10604 3740 10629 TIME...MOT...LOC 2120Z 296DEG 15KT 3744 10616 WIND...HAIL 60MPH 1.00IN $$
965 WWUS55 KPUB 192131 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT MON JUL 19 2010 COC105-192141- /O.CAN.KPUB.SV.W.0182.000000T0000Z-100719T2145Z/ RIO GRANDE CO- 331 PM MDT MON JUL 19 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RIO GRANDE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3754 10620 3750 10605 3740 10604 3740 10629 TIME...MOT...LOC 2131Z 296DEG 15KT 3742 10611 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:23 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 19, 2:23 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 223 PM MDT MON JUL 19 2010 .SHORT TERM... (TONIGHT AND TUESDAY) MAIN CONCERNS INCLUDE PCPN CHANCES ON TUESDAY...MAINLY OVR THE SERN PLAINS...ALONG WITH MAX TEMPS. THE UPR RIDGE OVR THE AREA HAS BEEN FLATTENED BY A SHORTWAVE TROF MOVING ACRS NRN CO TODAY...AND ANOTHER SHORTWAVE TROF WL BE MOVING THRU THE FLOW OVR SRN WY OVERNIGHT. THIS EVENING WE WL GENERALLY SEE ISOLD SHOWERS AND STORMS ACRS THE AREA...WITH GUSTY WINDS BEING THE MAIN THREAT AGAIN. THE FORECAST MODELS SHOW PCPN CHANCES GENERALLY ENDING BY 06Z ACRS THE AREA. WITH THE PASSAGE OF THAT SHORTWAVE TROF TO THE NORTH...A FRONT WL DROP SOUTH INTO THE SOUTHEAST PLAINS TUE MORNING. THE NAM12 HAS THE FRONTAL BOUNDARY EXTENDING FROM NERN PROWERS COUNTY TO ABOUT THE LAS ANIMAS AND BACA COUNTY BORDER BY 15Z TUE AND BY 18Z LYING ACRS BACA COUNTY AND INTO FAR NERN NM AND REMAINING BASICALLY IN THIS AREA THRU THE AFTERNOON. THE GFS ON THE OTHER HAND HAS A SFC HIGH SITTING OVR PARK COUNTY AND A SFC LOW CENTER JUST EAST OF BACA COUNTY...CREATING AN AREA OF CONVERGENCE GENERALLY OVR CENTRAL PORTIONS OF THE SOUTHEAST PLAINS. LOOKING AT THE NAM12 CAPE VALUES FOR TUE AFTERNOON ON THE NORTH SIDE OF THE BOUNDARY...THEY ARE AS HIGH AS 2800 J/KG WITH 0-6KM BULK SHEAR VALUES OF 30-35 KTS...BUT THERE IS A LOT OF CIN AND THUS THE NAM DOES NOT HAVE ANY PCPN OCCURRING OVR THE ERN PLAINS. PCPN IS CONFINED TO THE MTS...HIGH VALLEYS AND ALONG AND NR THE BOUNDARY ALONG THE SOUTHERN CO BORDER. THE GFS HAS LOWER CAPE VALUES...AND WITH THAT CONVERGENT BOUNDARY OVR CENTRAL PORTIONS OF THE SERN PLAINS...IT HAS PCPN OVR THE WRN HALF OF THE SERN PLAINS. SPC NOW HAS A BROAD AREA OF SLIGHT RISK FOR TOMORROW COVERING MOST OF THE SERN PLAINS. SEVERE WIND GUSTS AND HAIL WOULD BE THE MAIN THREATS. MODEL DIFFERENCES ALSO SHOW UP IN THE TEMPS. THE NAM HAS COOLER AIR WORKING INTO THE SERN PLAINS THAN THE GFS SO MOS GUIDANCE HIGHS FOR TUE ARE SEVERAL DEGREES APART. WITH THE MODEL DIFFERENCES...WL JUST STICK WITH A BLEND OF THE TWO. /28 .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...MONSOON TO THE RESCUE... HAVE MADE FEW CHANGES TO THE EXTENDED FORECAST. MODELS ARE LOOKING FAIRLY CONSISTENT WITH MIGRATING THE UPPER RIDGE GRADUALLY EWD FROM THE SRN ROCKIES TO THE LOWER MISS VALLEY BY THE END OF THE WEEK. THIS WILL KEEP OUR REGION IN A PERSISTENT PATTERN OF MOIST MONSOONAL WINDS AROUND THE WRN PERIPHERY OF THE HIGH. HAVE MAINTAINED HIGHER THAN CLIMO POPS AND CLOUD COVERAGE THRU THE PERIOD. MAIN TREND WILL BE FOR GOOD DIURNAL COVERAGE OF STORMS...PARTICULARLY OVER THE SRN ZONES AND SWRN MTNS...WHICH WILL SEE THE BULK OF THE DIURNAL CONVECTION. POPS DECREASE FOR OVERNIGHT HOURS...BUT WILL PROBABLY NOT SEE A COMPLETE CESSATION OF CONVECTION OVERNIGHT...PARTICULARLY OVER THE HYR TRRN. HAVE GONE CONSIDERABLY BELOW GFS MOS GUIDANCE FOR AFTERNOON TEMPS...PARTICULARLY IN THE MEDIUM RANGE PERIOD FROM WED THROUGH FRIDAY. GFS MEX HAS NEAR 100 DEG FOR KPUB DURING THIS PERIOD...AND THIS SEEMS OVERDONE IN LIGHT OF DEWPOINTS THAT WILL PROBABLY BE IN THE 50S...ALONG WITH GOOD COVERAGE OF CLOUDS AND PRECIP. SHOULD BE CLOSER TO CLIMO...IN THE LOWER 90S. BEST COVERAGE OF STORMS WILL LIKELY BE FIRST TUE EVE...FOLLOWING FRONTAL PASSAGE...AS ONE OR MORE CONVECTIVE COMPLEXES DEVELOP OVER THE SERN PLAINS...AND THEN LATE THU AS A SHORTWAVE MOVES THRU THE NRN PLAINS AND ROCKIES. PRECIP H2O WILL BE AT .75-1.5 INCHES...OR ABOUT 1-200 PERCENT OF NORMAL...THROUGH THE END OF THE WEEK. COULD SEE A COUPLE SVR STORMS WITH THE FRONTAL PRECIP...OTHERWISE UPPER FLOW WILL CONTINUE TO DIMINISH...AND MAIN THREAT FROM STORMS AFTER TUE WILL BE FROM LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER THE MTN ZONES. ROSE && .AVIATION... EXPECT VFR CONDITIONS AT THE TAF SITES TONIGHT AND TUESDAY. HOWEVER SHOWERS AND STORMS OVR AND IN THE VCNTY OF THESE SITES THIS EVENING AND AGAIN TUESDAY AFTERNOON COULD LEAD TO WIND GUSTS OF 30-45 KTS. A FRONTAL BOUNDARY IS EXPECTED TO MOVE THRU KCOS AND KPUB TUESDAY MORNING...BRINGING GUSTY NORTHERLY WINDS. /28 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/44
Hazardous weather outlook, Jul 19, 6:06 AM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 606 AM MDT MON JUL 19 2010 COZ058>089-093>099-201215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 606 AM MDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED...INITIALLY DEVELOPING OVER THE HIGHER TERRAIN AND THEN PUSHING INTO THE EASTERN PLAINS. ONE OR TWO THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE...CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 60 MPH...HAIL AROUND 1 INCH IN DIAMETER....HAZARDOUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER AND NEAR THE MOUNTAINS. LOCALLY HEAVY RAIN...GUSTY WINDS UP TO 45 MPH AND LIGHTNING WILL BE THE MAIN THREATS WITH THUNDERSTORMS EACH DAY. HOWEVER...ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS...ESPECIALLY ON TUESDAY...WITH HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM MDT. 77/31
In the hours before
Special weather statement, Jul 19, 2:40 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT MON JUL 19 2010 COZ067>070-192115- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 240 PM MDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MONTE VISTA...OR 25 MILES WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL RIO GRANDE COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:40 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.